Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 129, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 19, 2013, 12:11 PM MDT for Grant County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2013, 12:11 PM MDT (18:11 UTC)
- Expired
- Sep 19, 2013, 2:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
The radar
The El Paso radar (KEPZ), 171 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
149
WGUS54 KEPZ 191811
FFWEPZ
NMC017-192015-
/O.NEW.KEPZ.FF.W.0129.130919T1811Z-130919T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
1211 PM MDT THU SEP 19 2013
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO...
* UNTIL 215 PM MDT
* AT 1210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
SILVER CITY...
SAN LORENZO...
LAKE ROBERTS...
GEORGETOWN...
COONEY...
CAMP THUNDERBIRD...
SHERMAN...
SAN JUAN...
LITTLE WALNUT VILLAGE...
ARENAS VALLEY...
BEAR CANYON LAKE...
IRON CREEK CAMPGROUND...
ROCKY CANYON CAMPGROUND...
SAPILLO CAMPGROUND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT NEAR SILVER FIRE BURN AREA.
RAPID RISES IN WATER AND QUICK MOVING DEBRIS FLOWS ARE POSSIBLE.
AVOID CREEKS AND DRAINAGES NEAR BURNED AREAS. MOVE TO HIGHER GROUND
QUICKLY. IF CAUGHT BY FLASH FLOODING OR DEBRIS FLOWS...CALL 911.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO
CARRY VEHICLES AWAY.
&&
LAT...LON 3317 10789 3304 10784 3304 10786 3301 10785
3300 10786 3296 10782 3277 10775 3263 10834
3301 10846
$$
ROGASH1 follow-up statement
176
WGUS74 KEPZ 191908
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
108 PM MDT THU SEP 19 2013
NMC017-192015-
/O.CON.KEPZ.FF.W.0129.000000T0000Z-130919T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-
108 PM MDT THU SEP 19 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN GRANT
COUNTY UNTIL 215 PM MDT...
AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA. HEAVIEST RAINS WERE FALLING AROUND SILVER CITY...HANOVER...SAN
LORENZO...SANTA CLARA AND FORT BAYARD.
RADAR INDICATES UP TO AN INCH OF RAIN HAS ALREADY FALLEN OVER
PORTIONS OF THE WARNING AREA.
LOCATIONS IMPACTED INCLUDE...
SILVER CITY...
SAN LORENZO...
LAKE ROBERTS...
GEORGETOWN...
COONEY...
CAMP THUNDERBIRD...
SHERMAN...
SAN JUAN...
LITTLE WALNUT VILLAGE...
ARENAS VALLEY...
BEAR CANYON LAKE...
IRON CREEK CAMPGROUND...
ROCKY CANYON CAMPGROUND...
SAPILLO CAMPGROUND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO
CARRY VEHICLES AWAY.
&&
LAT...LON 3317 10789 3304 10784 3304 10786 3301 10785
3300 10786 3296 10782 3277 10775 3263 10834
3301 10846
$$
ROGASHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 3:43 AM MDT, 8 hours 28 minutes earlier.
Area forecast discussion, Sep 19, 3:43 AM MDT, 8 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 343 AM MDT THU SEP 19 2013 .SYNOPSIS... MOISTURE IS EXPECTED TO REMAIN IN THE AREA FOR THE NEXT FEW DAYS. ISOLATED LOWLAND AND SCATTERED MOUNTAIN SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH FRIDAY. PERIODS OF MODERATE TO HEAVY RAINFALL WITH LOCALIZED FLOODING WILL BE POSSIBLE...ESPECIALLY IN THE MOUNTAIN AREAS. STORMS WILL BECOME LESS FREQUENT BY THE WEEKEND AS MOISTURE LEVELS DIMINISH. DRY CONDITIONS WITH ABOVE NORMAL TEMPERATURES ARE EXPECTED FOR NEXT WEEK AS A WEST FLOW BECOMES ESTABLISHED OVER THE REGION. && .DISCUSSION... AN UNSETTLED WEATHER CONDITIONS WILL REMAIN OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS THROUGH THE WEEKEND. OVERALL...THIS PATTERN IS A TRANSITIONAL ONE...FROM LAST WEEK'S VERY MOIST PATTERN TO NEXT WEEK'S EXPECTED DRY WESTERLY FLOW PATTERN. IN THE NEAR TERM...SEVERAL FEATURES ARE IN PLAY. ABUNDANT ATMOSPHERIC MOISTURE REMAINS OVER THE AREA AT THE LOWER LEVELS...FED BY A LOW LEVEL SOUTHEAST FLOW..THAT COULD FUEL RAIN AND STORMS. THE MID AND UPPER LEVELS HAVE DRIER AND MORE STABLE AIR MASS THAT WILL ACT AGAINST SHOWER AND STORM DEVELOPMENT. MOISTURE FROM TROPICAL SYSTEM MANUEL IS STREAMING UP FROM THE GULF OF CALIFORNIA AND FLOWING PRIMARILY INTO THE BIG BEND AREA OF TEXAS...JUST EAST OF OUR LOCAL AREA. ADDITIONALLY...SHORT WAVE TROUGHS ARE TRANSITING THE REGION JUST TO THE NORTH LOCAL AREA. THESE FACTORS WILL COMBINE TO GENERATE A CHANCE OF ISOLATED SHOWERS AND THUNDERSTORMS FOR THE REGION THIS AFTERNOON AND EVENING AND AGAIN ON FRIDAY. FRIDAY WILL ALSO HAVE THE ADDED FEATURE OF A FRONT MOVING INTO THE AREA TO INCREASE LIFT. MOISTURE OVER HUDSPETH COUNTY MAY BE MORE ABUNDANT TODAY AND TONIGHT DUE TO INCREASED MOISTURE FROM TROPICAL SYSTEM MANUEL. SHOWERS AND A FEW THUNDERSTORMS WILL BE LIKELY IN EASTERN HUDSPETH AND AREAS TO THE EAST. FOR THE REMAINDER OF THE AREA...THE MOUNTAIN ZONES WILL HAVE BETTER CHANCE FOR RAIN WITH THE ADDITION OF OROGRAPHIC LIFT TO THE GENERALLY UNSTABLE AIR MASS. WITH SATURATED SOIL CONDITIONS IN PLACE...ANY STORMS WITH MODERATE TO HEAVY RAINFALL WILL GENERATE EXCESSIVE RUN OFF AND FLASH FLOODING. MORE STABLE AIR ALOFT WILL KEEP STORMS OVER THE LOWLANDS MORE ISOLATED TODAY AND TOMORROW. DURING THE WEEKEND...HIGH PRESSURE ALOFT WILL INCREASE OVER THE AREA...FURTHER DIMINISHING CHANCES FOR SHOWERS AND THUNDERSTORMS. RESIDUAL MOISTURE WILL STILL BE PRESENT TO FUEL A FEW ISOLATED STORMS...MAINLY OVER THE MOUNTAINS ON SATURDAY. A TROUGH OF LOW PRESSURE WILL PASS BY TO THE NORTH LATE SUNDAY AND COULD HELP DEVELOP ADDITIONAL SHOWERS AND THUNDERSTORMS. BEST CHANCE FOR RAIN WILL BE THE NORTHERN AND CENTRAL PORTIONS OF NEW MEXICO WHILE ZONES ALONG THE BORDER WILL REMAIN DRY. BY MONDAY THE FLOW OF MOISTURE WILL BE CUT OFF AND A DRY WESTERLY FLOW ALOFT WILL BE ESTABLISHED OVER THE REGION...EFFECTIVELY ENDING FURTHER RAIN CHANCES FOR MUCH OF NEXT WEEK. TEMPERATURES WILL ALSO RISE A FEW DEGREES ABOVE NORMAL FOR THE WEEK. TOWARD THE MIDDLE AND LATTER PARTS OF NEXT WEEK LONG RANGE MODELS PROJECT A LARGE LOW PRESSURE SYSTEM SETTLE IN OVER NEVADA. THIS WILL RE- ORIENT OUR LOCAL FLOW PATTERN MORE FROM THE SOUTHWEST. THIS COULD ALLOW SOME MOISTURE BACK INTO EASTERN PORTIONS OF THE AREA FOR A SLIGHT CHANCE OF SHOWERS FOR LATE NEXT WEEK. && .AVIATION...VALID 20/12Z-21/12Z... ISOLATED THUNDERSTORMS STILL A POSSIBILITY TODAY AS MOISTURE CONTINUES TO DOMINATE THE REGION. EXPECT VFR CONDITIONS THROUGH PERIOD WITH ISOLATED AREAS OF IFR CONDITIONS DURING AFTERNOON SHOWERS AND THUNDERSTORMS. ACTIVITY MAINLY IN HIGHER MOUNTAINS. && .FIRE WEATHER... MOISTURE CONTINUES TO FLOW INTO THE AREA AS SOUTH TO SOUTHEAST WINDS PUSH MOIST UNSTABLE AIR INTO SOUTHERN NEW MEXICO AND WEST TEXAS. A COOL FRONT ENTERS THE REGION FRIDAY...INCREASING CHANCES FOR PRECIPITATION AREA WIDE. LOCALLY HEAVY RAINFALL WITH FLASH FLOODING IN THE MOUNTAIN ZONES IS A POSSIBILITY. FOR THE WEEKEND...DRIER CONDITIONS WILL BEGIN TO OCCUR AS HIGH PRESSURE TAKES OVER. ISOLATED STORMS WILL STILL BE POSSIBLE SATURDAY AND SUNDAY. TEMPERATURES WILL BE AROUND NORMAL WITH RELATIVE HUMIDITIES AROUND 40 TO 60 PERCENT IN THE LOWLANDS AND 50 TO 80 PERCENT IN THE MOUNTAINS. HAINES INDICES WILL REMAIN LOW WITH WIND SPEEDS GENERALLY LESS THAN 15 MPH EXCEPT FOR STRONGER GUSTS NEAR THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 86 67 86 67 84 / 20 20 20 20 10 SIERRA BLANCA 84 62 86 61 85 / 50 30 20 20 10 LAS CRUCES 84 64 84 64 84 / 20 20 10 10 10 ALAMOGORDO 83 60 85 62 85 / 20 20 20 20 10 CLOUDCROFT 67 47 66 47 65 / 30 30 30 30 20 TRUTH OR CONSEQUENCES 82 60 81 61 81 / 20 20 10 10 10 SILVER CITY 79 57 77 59 77 / 20 20 20 20 10 DEMING 84 63 83 64 83 / 20 20 10 10 10 LORDSBURG 87 65 87 66 87 / 20 20 10 10 10 WEST EL PASO METRO 87 68 86 69 84 / 20 20 20 20 10 DELL CITY 86 63 87 64 86 / 30 20 20 20 10 FORT HANCOCK 87 64 88 67 88 / 40 20 20 20 10 LOMA LINDA 80 63 81 60 80 / 20 20 20 20 10 FABENS 87 65 86 67 87 / 20 20 20 20 10 SANTA TERESA 86 66 83 66 82 / 20 20 20 20 10 WHITE SANDS HQ 86 64 81 63 81 / 20 20 20 10 10 JORNADA RANGE 87 63 83 63 83 / 20 20 10 10 10 HATCH 84 62 82 63 82 / 20 20 10 10 10 COLUMBUS 87 66 86 68 85 / 20 20 10 10 10 OROGRANDE 86 66 83 64 83 / 20 20 20 20 10 MAYHILL 73 54 70 51 69 / 30 30 30 30 20 MESCALERO 74 53 73 52 73 / 30 30 30 30 20 TIMBERON 73 56 71 52 71 / 30 30 30 30 20 WINSTON 74 52 72 52 72 / 30 20 20 20 10 HILLSBORO 81 57 75 57 75 / 20 20 20 20 10 SPACEPORT 85 61 81 60 81 / 20 20 10 10 10 LAKE ROBERTS 78 54 75 55 75 / 30 20 20 20 10 HURLEY 81 58 79 58 79 / 20 20 10 10 10 CLIFF 82 58 81 59 82 / 20 20 20 20 10 MULE CREEK 83 54 81 56 82 / 20 10 20 20 10 FAYWOOD 82 59 76 59 76 / 20 20 10 10 10 ANIMAS 87 64 87 65 87 / 20 20 10 10 10 HACHITA 85 62 85 62 84 / 20 20 10 10 10 ANTELOPE WELLS 87 62 87 62 86 / 20 20 10 10 10 CLOVERDALE 84 61 84 62 83 / 20 20 10 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/28 LUNDEEN/PAZOS
Hazardous weather outlook, Sep 19, 11:30 AM MDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1130 AM MDT THU SEP 19 2013 NMZ401>417-TXZ418>424-201730- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1130 AM MDT THU SEP 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT. RESIDUAL LOW LEVEL MOISTURE WILL RESULT IN ISOLATED THUNDERSTORMS THROUGH LATE EVENING. MOST OF THE THESE STORMS WILL BE OVER MOUNTAINS. SOILS AND DRAINAGES OF THE MOUNTAINS WERE ABLE TO DRY SOME ON WEDNESDAY WITH THE LACK OF RAIN BUT STILL LIKELY REMAIN MOIST SO MOUNTAIN RUNOFF REMAINS SOMEWHAT HIGH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. AGAIN THE BEST CHANCE FOR STORMS WILL BE OVER MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. HEFNER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 1:21 PM MDT | Flash Flood Warning | EPZ | Sierra | 114 min |
| Sep 19, 1:32 PM MDT | Flash Flood Warning | EPZ | Otero | 3 hr |
| Sep 19, 2:09 PM MDT | Flash Flood Warning | EPZ | Grant | 2 hr |
| Sep 19, 3:20 PM MDT | Flash Flood Warning | EPZ | Otero | 85 min |
| Sep 19, 3:51 PM MDT | Flash Flood Warning | EPZ | Otero | 114 min |
| Sep 19, 4:21 PM MDT | Flash Flood Warning | EPZ | Otero | 114 min |
| Sep 19, 4:57 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 2 hr |
| Sep 19, 5:27 PM MDT | Flash Flood Warning | EPZ | Doña Ana, Otero | 93 min |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.